• peachpoppy's Avatar

    peachpoppy started following

    User: dianalynn

  • peachpoppy's Avatar

    peachpoppy started following

    User: Cotton

  • peachpoppy's Avatar

    peachpoppy wrote on gpgirl70's wall

    Hi gpgirl70, I saw on another post that you suffered joint pain and just wanted to pass this along since it helped me. My dr started me on a low dose of cymbalta to combat the joint pain and hot flashes I had suffered from for 2 years (maybe caused by tamoxifen), and I'm happy to report a 100% improvement with hot flashes and an 80% improvement in joint pain. Just something to consider.

    1 Comment
    • gpgirl70's Avatar
      gpgirl70

      Thank you peachpoppy for the information. I am going to mention that at my next appointment. It would be so nice to be without hot flashes and joint pain that's for sure.

      about 1 month ago
  • peachpoppy's Avatar

    peachpoppy asked a questionBreast Cancer

    Has anyone had a shot to shut down their overies?

    5 answers
    • Bmayrichards' Avatar
      Bmayrichards

      The shot I get to suppress my ovaries is called Lupron. I only need it every three months till I'm 55 years old. Then I go through a trial to see if my period returns or not. Anyway, it's a shot in the butt. They take me into a private room in the infusion center where I lower my pants and lean over the counter a bit. The medicine is thick so it stings a bit going in. My butt muscle is sore for the next 2-3 days making getting out of a chair slow and painful - like you over exercised that muscle. I found using a heating pad helps as well as staying active after the shot - go for a walk instead of sitting on the couch that first day. If you aren't already having menopause like symptoms, this shot will most likely start the hot flashes and night sweets. Hope this helps.

      3 months ago
    • HNMom's Avatar
      HNMom

      I did get a shot to suppress my ovaries and it will send you into immediate menopause. I had to begin an anti-depressant to counteract the mood swings and I began having hot flashes. Everyone experiences things differently, so be sure you are communicating clearly with your doctor. And, I got my shot in my stomach and didn't experience any difficulty with it. I did get a numbing shot a few minutes before first so that I wouldn't feel that shot as much. I did have brusing at the injection site, but no real pain.

      3 months ago
    • ncfrierson's Avatar
      ncfrierson

      Yes, I took the Lupon injection once a month. It is an injection that they give in either butt cheek. It does sting, even burn a bit because the medication is thick. You may bruise, so try to alternate cheeks with each injection. It shut down my ovaries, stopped my period, brought on horrible hot flashes and night sweats, and my mood swings were unbearable. I was prescribed 37.5mg of Effexor to help with the hot flashes, night sweats and mood swings. The mood swings got better, but not the hot flashes and sweating. By the 3rd injection I was sweating every 15 minutes as if I had just ran 3 miles in 95° weather. They increased my Effexor to 75mg this helped a little, but still not enough. After receiving my 5th injection I decided to stop this process and just let them take my ovaries on October 31st. My mood swings stopped, but the sweating and flashes are still worst. At my next appointment I will ask if we can increase the Effexor to the 125mg tablets. It's hard to manage sweating, soaking your clothes, and being out in winter weather. Remember each person can have different side effects and experiences, so be sure to ask your doctor about ANY concerns!

      3 months ago
  • peachpoppy's Avatar

    peachpoppy started following

  • peachpoppy's Avatar

    peachpoppy started following

    User: beachbum5817